Alert archive / North Dakota / Wind Advisories in 2014
Wind Advisory 10, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Mar 20, 2014, 2:51 PM CDT for 11 counties in North Dakota. It took effect at Mar 21, 2014, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2014, 2:51 PM CDT (19:51 UTC)
- In effect from
- Mar 21, 2014, 7:00 AM CDT
- Expired
- Mar 21, 2014, 6:40 PM CDT
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, McHenry County, ND, Pierce County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 123 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
608 WWUS73 KBIS 201951 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 251 PM CDT THU MAR 20 2014 ...VERY WINDY CONDITIONS FRIDAY... .INCREASING NORTHWESTERLY WINDS AROUND 30 MPH...WITH SOME GUSTS TO AROUND 45 MPH...WILL DEVELOP AROUND SUNRISE FRIDAY. PATCHY BLOWING SNOW IS EXPECTED THROUGH THE DAY. HOWEVER...VISIBILITIES SHOULD REMAIN GREATER THAN ONE MILE. WINDS WILL DIMINISH BY FRIDAY EVENING. NDZ037-048-051-210500- /O.NEW.KBIS.WI.Y.0010.140321T1200Z-140322T0000Z/ STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...JAMESTOWN...EDGELEY...OAKES 251 PM CDT THU MAR 20 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY. * TIMING...FRIDAY. * WINDS...NORTHWESTERLY SUSTAINED 30 MPH...GUSTING TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TM
7 follow-up statements
899 WWUS73 KBIS 210025 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 725 PM CDT THU MAR 20 2014 ...VERY WINDY CONDITIONS FRIDAY... .A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE JAMES RIVER VALLEY FRIDAY...INCLUDING JAMESTOWN...EDGELEY...AND OAKES. INCREASING NORTHWESTERLY WINDS AROUND 30 MPH...WITH SOME GUSTS TO AROUND 45 MPH...WILL DEVELOP AROUND SUNRISE FRIDAY. PATCHY BLOWING SNOW IS EXPECTED THROUGH THE DAY. HOWEVER...VISIBILITIES SHOULD REMAIN GREATER THAN ONE MILE. WINDS WILL DIMINISH BY FRIDAY EVENING. NDZ037-048-051-210830- /O.CON.KBIS.WI.Y.0010.140321T1200Z-140322T0000Z/ STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...JAMESTOWN...EDGELEY...OAKES 725 PM CDT THU MAR 20 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY... * TIMING...FRIDAY. * WINDS...NORTHWESTERLY SUSTAINED 30 MPH...GUSTING TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TM/RP KINNEY
133 WWUS73 KBIS 210237 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 937 PM CDT THU MAR 20 2014 ...VERY WINDY CONDITIONS FRIDAY... .A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE JAMES RIVER VALLEY FRIDAY...INCLUDING EDGELEY...AND OAKES. INCREASING NORTHWESTERLY WINDS AROUND 30 MPH...WITH SOME GUSTS TO AROUND 45 MPH...WILL DEVELOP AROUND SUNRISE FRIDAY. PATCHY BLOWING SNOW IS EXPECTED THROUGH THE DAY. HOWEVER...VISIBILITIES SHOULD REMAIN GREATER THAN ONE MILE. WINDS WILL DIMINISH BY FRIDAY EVENING. NDZ037-210345- /O.CAN.KBIS.WI.Y.0010.140321T1200Z-140322T0000Z/ STUTSMAN- INCLUDING THE CITY OF...JAMESTOWN 937 PM CDT THU MAR 20 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS REPLACED THE WIND ADVISORY WITH A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT FRIDAY. $$ NDZ048-051-211045- /O.CON.KBIS.WI.Y.0010.140321T1200Z-140322T0000Z/ LA MOURE-DICKEY- INCLUDING THE CITIES OF...EDGELEY...OAKES 937 PM CDT THU MAR 20 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY... * TIMING...FRIDAY. * WINDS...NORTHWESTERLY SUSTAINED 30 MPH...GUSTING TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TM/RP KINNEY
061 WWUS73 KBIS 210613 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 113 AM CDT FRI MAR 21 2014 ...VERY WINDY CONDITIONS FRIDAY... .A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE JAMES RIVER VALLEY FRIDAY...INCLUDING EDGELEY...AND OAKES. INCREASING NORTHWESTERLY WINDS AROUND 30 MPH...WITH SOME GUSTS TO AROUND 45 MPH...WILL DEVELOP AROUND SUNRISE FRIDAY. PATCHY BLOWING SNOW IS EXPECTED THROUGH THE DAY. HOWEVER...VISIBILITIES SHOULD REMAIN GREATER THAN ONE MILE. WINDS WILL DIMINISH BY FRIDAY EVENING. NDZ048-051-211500- /O.CON.KBIS.WI.Y.0010.140321T1200Z-140322T0000Z/ LA MOURE-DICKEY- INCLUDING THE CITIES OF...EDGELEY...OAKES 113 AM CDT FRI MAR 21 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * TIMING...FRIDAY. * WINDS...NORTHWESTERLY SUSTAINED 30 MPH...GUSTING TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEINERT
192 WWUS73 KBIS 211153 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 653 AM CDT FRI MAR 21 2014 ...VERY WINDY CONDITIONS FRIDAY... .A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE JAMES RIVER VALLEY FRIDAY...INCLUDING HARVEY...CARRINGTON...JAMESTOWN... EDGELEY...AND OAKES. NORTH WINDS AROUND 30 MPH...WITH SOME GUSTS TO AROUND 45 MPH ARE EXPECTED TODAY. VISIBILITIES WILL BE REDUCED AT TIMES IN SCATTERED SNOW SHOWERS. IN ADDITION...WET ROADS WILL BECOME ICY AS TEMPERATURES FALL BELOW FREEZING. WINDS WILL DIMINISH BY LATE FRIDAY AFTERNOON. NDZ023-025-037-212000- /O.EXA.KBIS.WI.Y.0010.140321T1200Z-140322T0000Z/ WELLS-FOSTER-STUTSMAN- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...JAMESTOWN 653 AM CDT FRI MAR 21 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...TODAY. * WINDS...NORTHWESTERLY SUSTAINED 30 MPH...GUSTING TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS DUE TO STRONG WINDS AND ICY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ048-051-212000- /O.CON.KBIS.WI.Y.0010.140321T1200Z-140322T0000Z/ LA MOURE-DICKEY- INCLUDING THE CITIES OF...EDGELEY...OAKES 653 AM CDT FRI MAR 21 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...FRIDAY. * WINDS...NORTHWESTERLY SUSTAINED 30 MPH...GUSTING TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS DUE TO STRONG WINDS AND ICY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
051 WWUS73 KBIS 211538 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1038 AM CDT FRI MAR 21 2014 ...VERY WINDY CONDITIONS FRIDAY... .A WIND ADVISORY IS NOW IN EFFECT FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA INCLUDING RUGBY AND BELCOURT...AND THE JAMES RIVER VALLEY...INCLUDING HARVEY...CARRINGTON...JAMESTOWN...EDGELEY... AND OAKES...WEST TO INCLUDE STEELE AND MCCLUSKY. NORTH WINDS AROUND 35 MPH...WITH SOME GUSTS TO AROUND 50 MPH ARE EXPECTED TODAY. VISIBILITIES WILL BE REDUCED AT TIMES IN SCATTERED SNOW SHOWERS. IN ADDITION...WET ROADS WILL BECOME ICY AS TEMPERATURES FALL BELOW FREEZING. WINDS WILL DIMINISH BY LATE FRIDAY AFTERNOON. NDZ004-005-012-013-022-036-212345- /O.EXA.KBIS.WI.Y.0010.000000T0000Z-140322T0000Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-KIDDER- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...STEELE 1038 AM CDT FRI MAR 21 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...TODAY. * WINDS...NORTHWESTERLY SUSTAINED 30 MPH...GUSTING TO 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS DUE TO STRONG WINDS AND ICY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ023-025-037-048-051-212345- /O.CON.KBIS.WI.Y.0010.000000T0000Z-140322T0000Z/ WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...JAMESTOWN... EDGELEY...OAKES 1038 AM CDT FRI MAR 21 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...TODAY. * WINDS...NORTHWESTERLY SUSTAINED 30 MPH...GUSTING TO 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS DUE TO STRONG WINDS AND ICY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
536 WWUS73 KBIS 211927 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 227 PM CDT FRI MAR 21 2014 ...VERY WINDY CONDITIONS JAMES RIVER VALLEY FRIDAY AFTERNOON... .A WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE JAMES RIVER VALLEY...INCLUDING CARRINGTON...JAMESTOWN...EDGELEY...AND OAKES. ELSEWHERE...THE WINDS ARE DIMINISHING AND THE WIND ADVISORY HAS BEEN CANCELLED FOR PLACES LIKE BELCOURT...HARVEY AND STEELE. NORTH WINDS AROUND 30 MPH...WITH SOME GUSTS TO AROUND 45 MPH ARE EXPECTED TO CONTINUE THIS AFTERNOON IN THE JAMES RIVER VALLEY. VISIBILITIES WILL STILL BE REDUCED AT TIMES IN SCATTERED SNOW SHOWERS AND SOME BLOWING SNOW. WINDS WILL DIMINISH RAPIDLY BY EARLY THIS EVENING. NDZ004-005-012-013-022-023-036-212030- /O.CAN.KBIS.WI.Y.0010.000000T0000Z-140322T0000Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-KIDDER- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...STEELE 227 PM CDT FRI MAR 21 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED AND THE WIND ADVISORY HAS BEEN CANCELLED. $$ NDZ025-037-048-051-220000- /O.CON.KBIS.WI.Y.0010.000000T0000Z-140322T0000Z/ FOSTER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...CARRINGTON...JAMESTOWN...EDGELEY... OAKES 227 PM CDT FRI MAR 21 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THIS AFTERNOON. * WINDS...NORTHWESTERLY SUSTAINED 30 MPH...GUSTING TO 40 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS DUE TO STRONG WINDS AND ICY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
950 WWUS73 KBIS 212340 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 640 PM CDT FRI MAR 21 2014 ...WINDS DIMINISHING THIS EVENING... .THE WIND ADVISORY IN EFFECT FOR THE JAMES RIVER VALLEY HAS BEEN CANCELLED. A BRISK NORTHWEST WIND WILL CONTINUE TO DIMINISH THROUGH THE EARLY EVENING HOURS. NDZ025-037-048-051-220045- /O.CAN.KBIS.WI.Y.0010.000000T0000Z-140322T0000Z/ FOSTER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...CARRINGTON...JAMESTOWN...EDGELEY... OAKES 640 PM CDT FRI MAR 21 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. A BRISK NORTHWEST WIND WILL CONTINUE TO DIMINISH THROUGH THE EARLY EVENING HOURS. $$ RPK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Mar 20, 1:08 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 20, 1:08 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 108 PM CDT THU MAR 20 2014 .UPDATE... ISSUED AT 108 PM CDT THU MAR 20 2014 TEMPERATURES ARE ALREADY IN THE LOWER 50S OVER KDIK THIS AFTERNOON. UPDATED THE AFTERNOON FORECAST TO INCREASE HIGHS SOUTHWEST. LAPS ANALYSIS INDICATES WEAK CAPE DEVELOPING OVER SOUTHWESTERN NORTH DAKOTA. THIS AREA OF INSTABILITY SHOULD GRADUALLY SPREAD EAST PROVIDING A SLIGHT CHANCE OF THUNDERSTORMS OVER CENTRAL NORTH DAKOTA LATER THIS AFTERNOON. THE LATEST MODEL GUIDANCE HAS SHIFTED THE HEAVIEST SNOW FARTHER SOUTH AND EAST TONIGHT. WILL CONTINUE TO COLLABORATE WITH GRAND FORKS THIS AFTERNOON AND ADJUST HEADLINES AS NEEDED. UPDATE ISSUED AT 1010 AM CDT THU MAR 20 2014 AREA RADARS DEPICT LIGHT ECHOES MOVING EAST ACROSS CENTRAL NORTH DAKOTA THIS MORNING. THE 12Z KBIS SOUNDING SHOWS A MOIST LAYER BETWEEN 750MB-600MB...WITH A DRY LAYER FROM THE SURFACE TO 750MB. THINK MOST...IF NOT ALL...THE SNOW SHOWERS ARE EVAPORATING BEFORE REACHING THE SURFACE. STILL...THE HIGHER REFLECTIVITIES ARE LOCATED OVER BOTTINEAU...ROLETTE...AND PIERCE COUNTIES. AS A RESULT...ADDED SLIGHT CHANCE OF MORNING SNOW TO THE FORECAST FOR THAT AREA. FOCUS SHIFTS TO THE CONVECTIVE POTENTIAL THIS AFTERNOON. LAPSE RATES ALOFT STILL APPEAR CONDUCIVE FOR THE POSSIBILITY OF THUNDERSTORMS. HOWEVER...GIVEN THE WEAK CAPE (~150 J/KG)...ANY ACTIVITY THAT DOES DEVELOP SHOULD REMAIN NON-SEVERE. ON THE BACK SIDE OF THE LOW...SNOW AND WIND ARE PROGGED TO DEVELOP...MAINLY OVER NORTH CENTRAL AND NORTHEASTERN NORTH DAKOTA TONIGHT AND FRIDAY. THE 06Z MODELS HAVE COME IN A BIT WEAKER WITH THE FORECAST WIND SPEEDS. HOWEVER...WILL WAIT UNTIL THE 12Z MODEL RUNS COME IN BEFORE MAKING ADJUSTMENTS TO THE WINTER WEATHER ADVISORY FOR BLOWING SNOW. THE REMAINING FORECAST IS ON TRACK. THE UPDATED PRODUCTS HAVE BEEN SENT. UPDATE ISSUED AT 642 AM CDT THU MAR 20 2014 SURFACE LOW PRESSURE CURRENTLY CENTERED OVER SOUTHERN ALBERTA WITH A BAND OF WARM ADVECTION CLOUDS TRACKING EAST ACROSS WESTERN AND CENTRAL NORTH DAKOTA. THUS MOSTLY CLOUDY SKIES ACROSS THE FORECAST AREA THIS MORNING. THE EXCEPTION BEING THE FAR SOUTHWEST AS THE BACK EDGE HAS CLEARED THIS AREA. VERY LIGHT RETURNS ON AREA RADARS MOST LIKELY HITTING ON MID LEVEL CLOUDS. STRONGER RETURNS JUST NORTH OF THE INTERNATIONAL BORDER IN SOUTHEAST SASKATCHEWAN. 09Z HRRR AND 10Z RUC INDICATE THE INTERNATIONAL BORDER TO BE THE MOST FAVORED AREA FOR LIGHT PRECIPITATION UNTIL AROUND MIDDAY WHEN BETTER FORCING MOVES INTO WESTERN NORTH DAKOTA. THEREFORE UPDATE DEALT MAINLY WITH DECREASING CLOUDS A BIT IN THE SOUTHWEST THIS MORNING AND DROPPING POPS ACROSS THE WEST CENTRAL AND SOUTHWEST UNTIL MID TO LATE MORNING. OTHERWISE NO SIGNIFICANT CHANGES OTHER THAN POPULATING THE LATEST SENSIBLE WEATHER ELEMENTS. && .SHORT TERM...(TODAY THROUGH FRIDAY AFTERNOON) ISSUED AT 338 AM CDT THU MAR 20 2014 PRECIPITATION CHANCES...SNOW AMOUNTS...AND STRONG WINDS ARE THE MAIN CONCERNS IN THE SHORT TERM FORECAST. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON. CURRENTLY...A SURFACE LOW PRESSURE SYSTEM WAS OVER SOUTHERN ALBERTA. A WARM FRONT EXTENDED SOUTH FROM THE LOW ACROSS EASTERN MONTANA. THE WATER VAPOR SATELLITE LOOP INDICATED THE ASSOCIATED UPPER LEVEL SHORTWAVE AROUND IDAHO/MONTANA/ALBERTA. THE STRONG UPPER LEVEL SHORTWAVE IS FORECAST TO DIG SOUTHEASTWARD INTO WESTERN NORTH DAKOTA THIS AFTERNOON AND SWEEP EASTWARD ACROSS THE STATE TONIGHT. THIS WILL INDUCE THE SURFACE LOW TO INTENSIFY AS IT MOVES IN TANDEM WITH THE UPPER LEVEL IMPULSE. WARM ADVECTION AHEAD OF THE SYSTEM WILL ALLOW TEMPERATURES TO CLIMB INTO THE 40S AND 50S ACROSS WESTERN AND CENTRAL NORTH DAKOTA. RAIN SHOWERS WILL BECOME LIKELY ACROSS THE FORECAST AREA AS THE WARM FRONT MOVES INTO THE STATE. INSTABILITY SHOULD BE GREATEST OVER CENTRAL NORTH DAKOTA THIS AFTERNOON AS THE LOW/FRONT SHOULD BE SITUATED NEAR MINOT/BISMARCK/DEVILS LAKE/JAMESTOWN AREA DURING THE PEAK HEATING TIME THIS AFTERNOON. CAPE VALUES AROUND 200 J/KG ARE FORECAST BY THE LATEST MODEL RUNS...CONSISTENT WITH YESTERDAY'S MODEL RUNS. THUS WILL KEEP THE MENTION OF ISOLATED THUNDERSTORMS THIS AFTERNOON. THE DAY 1 SPC GENERAL THUNDERSTORM OUTLOOK TODAY IS CONSISTENT WITH THAT OF YESTERDAY'S OUTLOOK FOR THURSDAY. AS THE SYSTEM MOVES EASTWARD...COLD AIR THAT WILL ORIGINATE ALONG THE CANADIAN FRONT RANGE WILL PUSH INTO THE STATE. RAIN WILL CHANGE TO SNOW FROM NORTHWEST TO SOUTHEAST ACROSS THE STATE. IN ADDITION...A STRONG THERMAL GRADIENT...WITH AROUND 6-HR 14MB PRESSURE RISE BUBBLE...IS FORECAST TO ENTER NORTH DAKOTA THURSDAY EVENING...WITH THE HIGHEST PRESSURE RISES OVER THE STATE FRIDAY. SNOW AMOUNTS OF 1 TO 2 INCHES SHOULD BE WIDESPREAD ACROSS THE STATE...WITH 1.5 TO 3 INCHES IN THE NORTH CENTRAL. ALTHOUGH THE SNOW SHOULD MAINLY BE OF THE "WET SNOW" TYPE...STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE FORECAST TO DEVELOP LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON - WITH THE STRONGEST WINDS OVER CENTRAL NORTH DAKOTA. AT THIS TIME IT APPEARS THE STRONGEST WINDS AND HIGHER ACCUMULATING SNOW AMOUNTS WOULD BE IN THE NORTH CENTRAL. DECIDED TO ISSUE A WINTER WEATHER ADVISORY FROM RENVILLE/WARD/MCLEAN COUNTIES AND EASTWARD TO THE DEVILS LAKE BASIN - COORDINATED WITH THE GRAND FORKS NWS OFFICE AND THE ADVISORY CONTINUES EAST TO THE DEVILS LAKE BASIN. PATCHY TO MORE WIDESPREAD AREAS OF BLOWING SNOW SHOULD BE POSSIBLE DESPITE THE ANTICIPATED WET NATURE OF THE SNOW...GIVEN THE STRENGTH OF THE ANTICIPATED NORTHWEST WINDS. LOW TEMPERATURES TONIGHT SHOULD BE IN THE 20S...WITH A WINDY...DAMP...AND COLDER DAY FRIDAY WITH HIGHS FROM THE LOWER 20S NORTH TO THE MID 30S SOUTH. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 338 AM CDT THU MAR 20 2014 THE MAIN FORECAST ISSUE IN THE LONG TERM PERIOD WILL BE A RETURN TO MORE WINTER LIKE TEMPERATURES AS WE HEAD INTO THE FIRST WEEKEND OF SPRING. AFTER A BOUT OF SNOW AND WIND IN THE SHORT TERM PERIOD...A PIECE OF MODIFIED ARCTIC AIR SETTLES OVER THE NORTHERN PLAINS OVER THE WEEKEND WITH A 1036-1038 MB SURFACE HIGH PROGGED OVER CENTRAL INTO EASTERN NORTH DAKOTA BY SUNDAY MORNING. DAYTIME HIGH TEMPERATURES ARE EXPECTED TO BE 10 TO 25 DEGREES BELOW NORMAL ACROSS THE AREA ON SATURDAY...WITH ONLY A SLIGHT MODERATION ON SUNDAY. NIGHTTIME LOWS FRIDAY NIGHT AND SATURDAY NIGHT ARE EXPECTED TO BE MAINLY IN THE SINGLE DIGITS...WITH SOME BELOW ZERO READINGS POSSIBLE AROUND THE TURTLE MOUNTAINS. WE COULD SEE A FEW DIURNALLY DRIVEN SNOW SHOWERS ON SATURDAY...BUT OVERALL THE PERIOD FRIDAY NIGHT THROUGH SUNDAY MORNING IS EXPECTED TO BE DRY AND COLD. A CLIPPER SLIDING DOWN A BUILDING WESTERN U.S. UPPER LEVEL RIDGE IS EXPECTED TO CLIP THE SOUTHWEST QUARTER OF THE STATE SUNDAY INTO SUNDAY EVENING. THIS COULD BRING AN INCH OR TWO OF SNOW TO THE SOUTHWEST. THIS CLIPPER WILL BE FOLLOWED BY A REINFORCING SHOT OF COLD AIR ON MONDAY...AND ANOTHER CHANCE OF SNOW SHOWERS ACROSS THE LOCAL AREA DUE TO THE COLD TEMPERATURES ALOFT. WILL NEED TO KEEP AN EYE ON WINDS MONDAY...ESPECIALLY ACROSS THE WEST WITH INCREASING GRADIENT WINDS AND A STRONG UPPER LEVEL JET DIVING SOUTHEAST OVER WESTERN NORTH DAKOTA. COLD AIR WILL REMAINS OVER THE AREA THROUGH TUESDAY WITH HIGHS TUESDAY MAINLY IN THE 20S. THEN TEMPERATURES ARE EXPECTED TO MODERATE WEDNESDAY THROUGH THURSDAY WITH HIGHS MAINLY IN THE 30S TO LOWER 40S. DRY CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY AS COLD HIGH PRESSURE REMAINS OVER THE AREA. PRECIPITATION CHANCES WILL THEN INCREASE THURSDAY INTO THURSDAY NIGHT AS A WAVE COMING OFF THE PACIFIC MOVES INTO THE NORTHERN PLAINS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 108 PM CDT THU MAR 20 2014 LOW PRESSURE MOVING INTO NORTH DAKOTA WILL PRODUCE LIKELY CHANCES OF RAIN SHOWERS AT EACH OF THE TAF SITES...THIS AFTERNOON THROUGH THE EVENING. THUNDER IS POSSIBLE THOUGH CONFIDENCE IS LOW. RAIN IS EXPECTED TO TRANSITION TO SNOW OVERNIGHT IN KMOT AND KISN. MVFR CONDITIONS MAY ALSO BE POSSIBLE OVERNIGHT INTO THE EARLY MORNING HOURS. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY FOR NDZ003>005-011>013-021>023-025. && UPDATE...TM SHORT TERM...JV LONG TERM...TWH AVIATION...AC
Hazardous weather outlook, Mar 20, 4:27 AM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 427 AM CDT THU MAR 20 2014 NDZ001-002-009-010-017>020-031>037-040>048-050-051-210930- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 427 AM CDT THU MAR 20 2014 /327 AM MDT THU MAR 20 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS CENTRAL NORTH DAKOTA. LIGHT SNOW AND GUSTY NORTHWEST WINDS CAN BE EXPECTED THURSDAY NIGHT INTO FRIDAY. SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES ALONG WITH PATCHY BLOWING SNOW COULD CAUSE SOME REDUCTION TO VISIBILITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CLIPPER SYSTEM IS EXPECTED TO MOVE ACROSS SOUTHWEST NORTH DAKOTA ON SUNDAY. AN INCH OR TWO OF SNOW ACCUMULATION IS POSSIBLE WITH THIS SYSTEM OVER FAR SOUTHWEST NORTH DAKOTA. A REINFORCING SHOT OF COLD AIR MONDAY WILL BRING STRONG NORTHWEST WINDS TO WESTERN NORTH DAKOTA. SCATTERED SNOW SHOWERS ARE ALSO POSSIBLE. THE COMBINATION OF WINDS AND SNOW SHOWERS COULD PRODUCE AREAS OF REDUCED VISIBILITIES .SPOTTER INFORMATION STATEMENT... PLEASE REPORT SNOW AMOUNTS TO THE NWS BY CALLING 701-223-4582 OR BY POSTING TO THE NWS ON SOCIAL MEDIA. NDZ003>005-011>013-021>023-025-210930- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN- WELLS-FOSTER- 427 AM CDT THU MAR 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS CENTRAL NORTH DAKOTA. SNOW CAN BE EXPECTED THURSDAY NIGHT INTO FRIDAY WITH SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES THROUGH FRIDAY AFTERNOON. GUSTY NORTHWEST WINDS BETWEEN 25 AND 35 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW AND SOME REDUCTION IN VISIBILITY WHICH WILL IMPACT TRAVEL. A WINTER WEATHER ADVISORY WAS ISSUED FOR THURSDAY NIGHT AND FRIDAY. SEE WWW.WEATHER.GOV/BIS FOR DETAILS AND FUTURE UPDATES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINTER WEATHER ADVISORY CONTINUES THROUGH FRIDAY AFTERNOON WITH STRONG NORTHWEST WINDS...SNOW...AND BLOWING SNOW. COLD AIR WILL RETURN TO THE AREA OVER THE WEEKEND. WIND CHILLS COULD APPROACH 25 BELOW ZERO BOTH SATURDAY AND SUNDAY MORNINGS AROUND THE TURTLE MOUNTAINS. A REINFORCING SHOT OF COLD AIR ON MONDAY COULD BRING PERIOD OF SNOW SHOWERS COMBINED WITH STRONG WINDS...REDUCING VISIBILITIES. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT SNOW AMOUNTS TO THE NWS BY CALLING 701-223-4582 OR BY POSTING TO THE NWS ON SOCIAL MEDIA. JV/TWH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:56 AM CDT | Winter Weather Advisory | BIS | Bottineau, Foster, McHenry, Pierce, Renville, Rolette and 3 more | 27 hr |
| Mar 20, 6:19 PM CDT | Special Weather Statement | BIS | Dunn | 56 min |
Nearby
Wind Advisories in North Dakota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.